Alert archive / Kentucky / Flash Flood Warnings in 2016

Flash Flood Warning 32, NWS Jackson, KY

July 27, 2016Jackson County, Lee County, Owsley County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 27, 2016, 10:01 PM EDT for Jackson County, Lee County, Owsley County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2016, 10:01 PM EDT (02:01 UTC)
Expired
Jul 28, 2016, 2:00 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 48 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

351 
WGUS53 KJKL 280201
FFWJKL
KYC109-129-189-280600-
/O.NEW.KJKL.FF.W.0032.160728T0201Z-160728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT WED JUL 27 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 200 AM EDT

* AT 1000 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO 2.5 INCHES OF RAIN WAS
  ESTIMATED TO HAVE ALREADY FALLEN NEAR TRAVELLERS REST AND
  STURGEON. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEATTYVILLE...BOONEVILLE...NEW ZION...MAJOR...ARVEL...ENDEE...
  CRESSMONT...BLAKE...GRAY HAWK...HERD...IDA MAY...BANFORD...
  PROCTOR...GREEN HALL...LOWER BUFFALO...ENOCH...TRAVELLERS REST...
  STURGEON...WHITE ASH AND PRIVETT.

EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3735 8395 3756 8392 3755 8390 3756 8389
      3757 8384 3757 8366 3738 8363

$$

JP
2 follow-up statements
796 
WGUS73 KJKL 280426
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1226 AM EDT THU JUL 28 2016

KYC129-280434-
/O.CAN.KJKL.FF.W.0032.000000T0000Z-160728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE KY-
1226 AM EDT THU JUL 28 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LEE COUNTY IS
CANCELLED...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3735 8395 3742 8394 3742 8384 3746 8385
      3748 8379 3750 8370 3741 8369 3736 8384

$$

KYC109-189-280600-
/O.CON.KJKL.FF.W.0032.000000T0000Z-160728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWSLEY KY-JACKSON KY-
1226 AM EDT THU JUL 28 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHWESTERN OWSLEY AND EAST CENTRAL JACKSON COUNTIES...

AT 1224 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...RUNOFF FROM
THE HEAVIER RAIN CONTINUES AND IS COLLECTING INTO THE LARGER STREAMS
AND CREEKS. LOCALIZED FLASH FLOODING OF THESE LARGER CREEKS IS
LIKELY OCCURRING...BUT IS STARTING TO RECEDE OR SHOULD BEGIN TO
RECEDE SOON. AVOID ANY LOCATIONS WHERE WATER COVERS THE ROADWAY.

THE EXCESSIVE RAINFALL OVER THE WARNED AREA COULD STILL LEAD TO SOME
MUD SLIDES IN AREAS OF STEEP TERRAIN. MUD SLIDES CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
MAJOR...LEVI...ENDEE...GRAY HAWK...HERD...ELIAN...NATHANTON...
GREEN HALL...SCOVILLE...TRAVELLERS REST...MILDRED...STURGEON...
VINCENT...PRIVETT AND MUMMIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.

&&

LAT...LON 3735 8395 3742 8394 3742 8384 3746 8385
      3748 8379 3750 8370 3741 8369 3736 8384

$$

JP
345 
WGUS73 KJKL 280505
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
105 AM EDT THU JUL 28 2016

KYC109-189-280514-
/O.CAN.KJKL.FF.W.0032.000000T0000Z-160728T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWSLEY KY-JACKSON KY-
105 AM EDT THU JUL 28 2016

...THE FLASH FLOOD WARNING FOR NORTHWESTERN OWSLEY AND EAST CENTRAL
JACKSON COUNTIES IS CANCELLED...

THE EVENING ROUND OF HEAVY RAIN HAS ENDED AND WATERS ARE RECEDING.
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3735 8395 3742 8394 3742 8384 3746 8385
      3748 8379 3750 8370 3741 8369 3736 8384

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:57 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 27, 7:57 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
757 PM EDT WED JUL 27 2016

.UPDATE...
Issued at 630 PM EDT WED JUL 27 2016

Have updated to blend obs into the evening forecast. Clusters of
thunderstorms are ongoing, but coverage has likely peaked for the
time being.

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 305 PM EDT WED JUL 27 2016

...Torrential rainfall on Thursday may lead to Localized Flash
Flooding...

Expect scattered showers and thunderstorms to continue into the
evening with the primary focus turning to the heavy rain potential
tomorrow.

A stalled frontal boundary has lifted north of the area and is
expected to stay just north of the state through the day tomorrow.
This has allowed winds to turn more southerly this afternoon. As a
southern stream wave strengthens and lifts out of the Mississippi
Valley overnight tonight, winds will turn a bit more southwesterly
and increase in strength, allowing for an even deeper pull of
moist air. This upper wave will interact with the stationary
frontal boundary, as well as the potential phasing of the
northern and southern stream jets, to create a large surge of warm
deep moisture and lift for which storms to develop across our
area. PWAT values for tonight will be well over 2 inches and will
continue to increase up to 2.4 inches in some places by tomorrow
afternoon.

While CAPE and LI values remain decent per model soundings, the
profiles are long, skinny, and moist with little wind shear. This
type of profile indicates heavy rain and flash flooding concerns,
moreso than severe weather. Mostly unidirectional flow in the mid
and upper levels may lead to training of storms, which would
likely lead to localized flash flooding. Depending on the model,
anywhere from 1.5 to 3 inches of total rainfall is possible
Thursday through Friday morning. Considering the extreme PWATS,
any storm that does form would be a very proficient rain producer.
All this considered, have decided to issue a flash flood watch
for the entire area from late tonight through Friday morning.

The bulk of the rain is expected to exit the area by dawn on
Friday but we can expect unsettled weather to continue into the
weekend.

Temperatures will take a downward turn tomorrow with the onset of
thick cloud cover and heavy rains, with highs in the low 80s.

.LONG TERM...(Friday through Wednesday)
Issued at 300 PM EDT WED JUL 27 2016

No real break in sight from the unsettled weather as models
project our area remaining in northwest flow aloft with a quasi-
stationary frontal boundary positioned over us over very close by
throughout the period. This will bring us daily chances for
showers and thunderstorms, especially during the afternoon and
evening hours. These should be scattered in nature most days,
although a decent shortwave shown passing through the Ohio Valley
may spawn a little more widespread coverage of showers/storms on
Saturday and indicated higher PoPs there. The ground should be
fairly wet after the short term rainfall so at least isolated
flash flooding will remain a concern, at least through the
weekend. Otherwise, it will remain warm and humid throughout the
period with daytime highs well into the 80s and dewpoints in the
upper 60s to lower 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
ISSUED AT 757 PM EDT WED JUL 27 2016

Thunderstorms were ongoing at TAF issuance in some locations,
being driven at this point by outflow boundaries sent out by
earlier thunderstorms. As the lower atmosphere sloshes like a bowl
of jello, the boundaries should eventually overtake each other and
leave all areas in a modified/more stable surface air mass. Along
with loss of heating, this should bring about an end to most
showers and thunderstorms by later this evening, with fairly
uneventful weather then lasting into the overnight hours.

Extent of fog development remains uncertain tonight. A mid level
cloud deck is expected, and may inhibit radiating and fog
development. At this point have used predominant low end mvfr
conditions overnight, but confidence is not high.

A weak upper low currently over AR is expected to move northeast
and bring precip back to our area on Thursday morning, and lasting
through the day. Have kept MVFR going through the day in the
TAFS, but the reality of it will be varying conditions. Showers
and thunderstorms with potentially heavy rainfall are forecast,
but with uncertainty in timing, SHRA VCTS was used in TAFS.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch from 2 AM EDT Thursday through Friday morning
for KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...HAL
SHORT TERM...JVM/JMW
LONG TERM...ABE
AVIATION...HAL
Hazardous weather outlook, Jul 27, 9:49 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
949 PM EDT WED JUL 27 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
949 PM EDT WED JUL 27 2016

...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT THURSDAY THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE, SOME OF WHICH COULD BRING HEAVY
RAINFALL AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED ON THURSDAY INTO THURSDAY NIGHT, SOME
OF WHICH WILL BRING HEAVY RAINFALL AND THE POTENTIAL FOR FLASH
FLOODING. STRONG WIND GUSTS WILL ALSO BE POSSIBLE WITH THE MOST
INTENSE STORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING
THROUGH FRIDAY MORNING.

JVM/HAL

In the hours before

Special weather statement, Jul 27, 5:21 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
521 PM EDT WED JUL 27 2016

KYZ085-086-272200-
KNOX-WHITLEY-
521 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...AND WHITLEY COUNTIES...

AT 520 PM EDT...A STRONG THUNDERSTORM WAS OVER DIXIE...OR 7 MILES
EAST OF WILLIAMSBURG. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUCKY...DIXIE...NEVISDALE...GAUSDALE...CLATE...SUTTONS MILL...
VERNE...LOUDEN...KING...YADEN...SAXTON...PACKARD...SWAN LAKE...
SILER...PERKINS...POLLY CAMP...GATLIFF...CARPENTER...
PERMON AND JULIP.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER
3.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3663 8412 3682 8412 3684 8392 3665 8395
      3663 8395
TIME...MOT...LOC 2120Z 273DEG 2KT 3672 8403

ABE
Local storm report, Jul 27, 6:31 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     VERNE                   36.72N 84.07W
07/27/2016                   WHITLEY            KY   911 CALL CENTER

            TREES DOWN ON VERNE ROAD.

&&

ABE
Local storm report, Jul 27, 6:33 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            VERNE                   36.72N 84.07W
07/27/2016                   WHITLEY            KY   911 CALL CENTER

            WATER OF UNKNOWN DEPTH OVER VERNE ROAD. REPORT RELAYED
            FROM HIGHWAY DEPARTMENT TO 911 DISPATCH CENTER.

&&

ABE
Special weather statement, Jul 27, 7:48 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
748 PM EDT WED JUL 27 2016

KYZ068-079-280015-
ROCKCASTLE-PULASKI-
748 PM EDT WED JUL 27 2016

...A STRONG THUNDERSTORM WILL AFFECT ROCKCASTLE...PULASKI...

AT 748 PM EDT...A STRONG THUNDERSTORM WAS OVER SHOPVILLE...OR 9 MILES
NORTHEAST OF SOMERSET. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WABP...WOODSTOCK...VALLEY OAK...BROMO...HANSFORD...WILLAILLA...
BOBTOWN...BLOSS...DABNEY...LEVEL GREEN...SHOPVILLE...
BANDY AND PULASKI.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 23 AND 38.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3708 8454 3724 8467 3734 8436 3716 8431
TIME...MOT...LOC 2348Z 252DEG 3KT 3717 8448

ABE
Local storm report, Jul 27, 8:08 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
808 PM EDT WED JUL 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 E ROCKHOUSE           37.33N 82.44W
07/27/2016                   PIKE               KY   BROADCAST MEDIA

            FACEBOOK VIDEO OF FAST FLOWING WATER AT LEAST 6 INCHES
            DEEP OVER A ROAD NEAR DRY FORK.

&&

ABE
Special weather statement, Jul 27, 9:52 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
952 PM EDT WED JUL 27 2016

KYZ079-083>085-280230-
WAYNE-WHITLEY-MCCREARY-PULASKI-
952 PM EDT WED JUL 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...WHITLEY...
MCCREARY...AND PULASKI COUNTIES...

AT 951 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SLAVENS TO NEAR PINE KNOT TO NEAR ZION HILL...AND
MOVING NORTHEAST AT 20 MPH.

TORRENTIAL RAINFALL...WINDS IN EXCESS OF 40 MPH...AND PEA SIZE HAIL
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...WHITLEY CITY...DIXIE...NEVISDALE...PINE KNOT...
GREAT MEADOWS CAMPSITES...FABER...SUTTONS MILL...WOFFORD...CLIO...
PACKARD...BARK CAMP...SLAVENS...MOUNTAIN ASH...STEARNS...
JELLICO CREEK...EMLYN...REDBIRD...WIBORG AND CUMBERLAND FALLS S.P..

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 1 AND 22.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3661 8480 3701 8451 3696 8435 3695 8437
      3694 8436 3695 8429 3685 8404 3684 8404
      3682 8402 3672 8395 3659 8408
TIME...MOT...LOC 0151Z 208DEG 19KT 3676 8466 3665 8447 3655 8425

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:04 PM EDTAreal Flood AdvisoryJKLBreathitt, Knott, Magoffin, Perry116 min
Jul 27, 8:11 PM EDTAreal Flood AdvisoryJKLPulaski2 hr
Jul 27, 9:33 PM EDTAreal Flood AdvisoryJKLJackson, Laurel, Owsley, Rockcastle3 hr
Jul 27, 9:52 PM EDTSpecial Weather StatementJKLMcCreary, Whitley38 min
Jul 27, 10:17 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle3 hr
Jul 27, 10:30 PM EDTSpecial Weather StatementJKLBell, Knox, McCreary, Whitley45 min
Jul 27, 10:34 PM EDTSpecial Weather StatementJKLMontgomery26 min
Jul 27, 10:43 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Whitley3 hr
Jul 27, 11:06 PM EDTSpecial Weather StatementJKLBell, Clay, Harlan, Knox39 min
Jul 27, 11:43 PM EDTSpecial Weather StatementJKLHarlan, Leslie, Perry47 min
Jul 27, 11:45 PM EDTSpecial Weather StatementJKLHarlan, Leslie, Perry12 hr
Jul 27, 11:55 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie3 hr
Jul 28, 10:05 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery3 hr
Jul 28, 11:07 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan113 min
Jul 28, 11:26 AM EDTAreal Flood AdvisoryJKLElliott, Fleming, Rowan3 hr
Jul 28, 11:42 AM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Powell and 1 more3 hr
Jul 28, 12:54 PM EDTAreal Flood AdvisoryJKLBreathitt, Elliott, Johnson, Magoffin, Menifee, Morgan and 2 more3 hr
Jul 28, 3:37 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Whitley113 min

Nearby

Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.